MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-375-20
Medical Device Problem Codes Structural Problem (2506); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a neurovascular flow diversion procedure using a pipeline embolization device, the middle section of the stent became kinked during deployment.The procedure took place at the c6 ophthalmic artery for an unruptured, amorphous aneurysm with a maximum diameter of 4.3 millimeters and a neck diameter of 1.88 millimeters.The distal landing zone measured 3.5 millimeters and the proximal landing zone measured 3.77 millimeters, with moderate vessel tortuosity.Post-procedure, slowed blood flow was observed.Dual antiplatelet treatment was administered, though the platelet reactivity unit level was unknown.The stent was retrieved and redeployed, but it did not open properly.Upon removal from the body, the middle section of the stent was slightly deformed.The stent was replaced, and the surgery was successfully completed.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the cause of the failure to open was the stent kink.The pipeline was not placed in a vessel bend when it failed to open.Additional steps and devices attempted to open the pipeline included retrieval, microcatheter, intermediate catheter, operation, and failure to open.
 
Additional Manufacturer Narrative
Product analysis: ¿ as found condition: the pipeline flex shield embolization device was returned for analysis within a shipping box; within a plastic bio-pouch; within an opened pipeline flex shield inner pouch; and within a dispenser coil.¿damage location details: no bent or kink was found with pushwire.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, pads or with the proximal bumper.The braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex shield braid ends were found to be fully opened and damaged.In addition, the middle section was found fully opened and no damage.No other anomalies were observed.¿testing/analysis: n/a conclusion: based on the analysis findings, the pipeline flex shield could not be confirmed to have failure/incomplete open at middle section as the middle section was found to be fully opened and no damage.It is possible that the vessel tortuosity may have contributed to the reported issues.However, the root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20758796
Report Number2029214-2024-02177
Device Sequence Number8393248
Product Code OUT
UDI-Device Identifier00763000284275
UDI-Public00763000284275
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-375-20
Device Catalogue NumberPED2-375-20
Device Lot NumberB683727
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer11/25/2024
01/15/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date12/20/2024
02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale